Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 3, NWS Marquette, MI

August 30, 2013Alger County, Marquette County, Michigan

NWS Marquette, MI issued this beach hazards statement at Aug 30, 2013, 3:54 AM EDT for Alger County, Marquette County, Michigan. It took effect at Aug 30, 2013, 4:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2013, 3:54 AM EDT (07:54 UTC)
In effect from
Aug 30, 2013, 4:00 PM EDT
Expired
Aug 31, 2013, 12:00 AM EDT
In force
8 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WHUS43 KMQT 300754
CFWMQT

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
354 AM EDT FRI AUG 30 2013

MIZ005-006-310200-
/O.NEW.KMQT.BH.S.0003.130830T2000Z-130831T0400Z/
MARQUETTE-ALGER-
INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH...
AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY...
AND ALONG PICTURED ROCKS
354 AM EDT FRI AUG 30 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THIS AFTERNOON
THROUGH THIS EVENING. 

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY.

* FOR ALGER COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN
  THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR
  THE AU TRAIN RIVER MOUTH AT AU TRAIN... THE EXPOSED REGIONS OF
  GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE.

* FOR MARQUETTE COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES
  IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY
  IN MIDDLE BAY NORTH OF PRESQUE ISLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/MQT 

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 1:34 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 30, 1:34 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
134 AM EDT FRI AUG 30 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 451 PM EDT THU AUG 29 2013

SHOWERS AND THUNDERSTORMS ARE OVER THE WRN CWA...WITH A BOWING
SEGMENT OF STRONGER /BUT SO FAR NOT SEVERE/ THUNDERSTORMS NEAR
BAYFIELD WI THAT WILL MOVE INTO AREAS AROUND IRONWOOD SOON. THE
THUNDERSTORMS HAVE RESULTED FRONT A LINE OF THUNDERSTORMS THAT MOVED
OUT OF NW MN AHEAD OF A SHORTWAVE AND SFC LOW. THE SHORTWAVE IS
MOVING INTO NRN MN...STRENGTHENING THE SFC LOW OVER WRN MN...IN TURN
DRAWING UNSTABLE AIR IN FROM THE S AND CAUSING REDEVELOPMENT OF
THUNDERSTORMS BEHIND THE COMPLEX OF STORMS OVER THE WRN CWA. HARD TO
GET A GRIP ON EXACTLY WHAT WILL HAPPEN WITH BOTH ROUNDS OF
CONVECTION...ESPECIALLY SINCE MODELS ARE NEARLY USELESS WITH
CONVECTION IN THIS SHORT OF A TIME SCALE. THINK THE FIRST ROUND OF
CONVECTION WILL DECAY AS IT MOVES FARTHER INTO UPPER MI /AS IT HAS
SHOWED A TREND OF DOING AFTER MOVING OUT OF MN. THE SECOND ROUND OF
CONVECTION SHOULD THEN MOVE THROUGH TONIGHT /EVEN MOVING INTO THE
WRN CWA AS EARLY AS THIS EVENING/...AND SHOULD TRANSIT ACROSS MUCH
OF THE CWA TONIGHT INTO FRI MORNING. AGAIN...CONFIDENCE IS MUCH
LOWER AFTER THIS EVENING AS INTERACTIONS BETWEEN CONVECTION WILL
DRIVE FUTURE CONVECTION...THUS MAKING PREDICTABILITY QUITE LOW.
CONFIDENCE IS HIGH THAT THE CONVECTION WILL MOVE THROUGH THE
REGION...BUT EXACTLY WHEN AND WHERE IS MORE UNCERTAIN.
HOWEVER...THERE WAS ENOUGH CONFIDENCE THAT MOST OF THE CWA WILL SEE
AT LEAST SOME PRECIP TO INCREASE POPS TO LIKELY AT TIMES ACROSS THE
CWA THIS EVENING INTO FRIDAY MORNING. SOME STORMS COULD BE STRONG TO
POSSIBLY SEVERE DUE TO ELEVATED INSTABILITY OF AROUND 1000-1500J/KG
AND 0-6KM BULK SHEAR OF 30-40KTS. PRIMARY SEVERE RISK IS EXPECTED TO
BE ISOLATED LARGE HAIL AND DAMAGING WIND...WITH THE BEST CHANCE OF
SUCH OVER THE WRN CWA.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 451 PM EDT THU AUG 29 2013

FRIDAY NIGHT...ALTHOUGH THE SHORTWAVE TROUGH AND SFC LOW PRES WILL
BE WELL TO THE EAST OF THE AREA...THERE MAY STILL BE ENOUGH MOIST
NRLY LOW LEVEL FLOW BEHIND THE SYSTEM TO SUPPORT SOME LIGHT SHOWERS
OR DRIZZLE INTO THE HIGHER TERRAIN OF N CNTRL UPPER MI. THE SEEMS
A BIT TOO STRONG WITH THE LOW LEVEL WIND FIELDS(PER MDLS CONSENSUS)
AND RESULTANT OROGRAPHIC LIFT...BUT LOWER END POPS ARE STILL
WARRANTED THROUGH AT LEAST FRIDAY EVENING. CAA AND DRIER AIR MOVING
IN SHOULD BRING MIN TEMPS INTO THE UPPER 50S.

SATURDAY...ANY LINGERING LOWER CLOUDS OVER SHOULD DIMINISH BY MID TO
LATE MORNING. SUNSHINE BY MIDDAY BEFORE CLOUDS INCREASE AGAIN AHEAD
OF THE NEXT SHRTWV AND SFC TROF SHOULD PUSH TEMPS INTO THE MID AND
UPPER 70S.

SATURDAY NIGHT INTO SUNDAY...MDLS SUGGEST THAT A VIGOROUS SHRTWV IS
EXPECTED TO SLIDE FROM SRN MANITOBA INTO THE NRN GREAT LAKES. EVEN
THOUGH ECMWF REMAINED SLIGHTLY FASTER COMPARED TO THE GEM/GFS...MDLS
TIMING/STRENGTH WITH THE SYSTEM WAS IN FAIRLY GOOD AGREEMENT.
THE STRONGEST 700-300 MB QVECTOR CONV IS EXPECTED TO REMAIN NORTH OF
LAKE SUPERIOR...BUT MOISTURE ADVECTION AND FORCING TO THE SOUTH
SHOULD BE STRONG ENOUGH TO SUPPORT SCT SHRA/TSRA SAT NIGHT INTO THE
WEST AND THROUGH THE REST OF THE CWA ON SUNDAY. CLOUDS/PCPN WILL
KEEP MAX TEMPS IN THE LOWER TO MID 70S.

SUN NIGHT INTO MON...RELATIVELY STRONG MOIST CYCLONIC NNW FLOW
BEHIND THE LOW...DROPPING 850 MB TEMPS TO AROUND 5C...MAY PRODUCE
SOME LAKE ENHANCED RAIN/DRIZZLE LATE SUN NIGHT INTO MON OVER THE NRN
CWA. WITH MUCH COOLER AIR MOVING IN...HIGH TEMPS WILL STRUGGLE TO
AROUND 60 NORTH AND THE MID 60S SOUTH. TEMPS MAY NEED TO BE ADJUSTED
EVEN LOWER WHEN CONFIDENCE IN THE AMOUNT OF CAA IS HIGHER.

TUE-THU...NW FLOW PATTERN WILL PREVAIL AS THE SRN CONUS RIDGE SHIFTS
TO THE WEST INTO THE ROCKIES. DRY AND SEASONABLY COOL WEATHER IS
EXPECTED TUE WITH MID LEVEL AND SFC RIDGING INTO THE AREA.
CONFIDENCE IS LOWER BY WED-THU WITH INCREASING MODEL SPREAD IN
HANDLING THE POSITION/STRENGTH OF SHORTWAVES MOVING THROUGH NRN
ONTARIO. ANY PCPN THAT DOES DEVELOP IS EXPECTED TO BE LIGHT IN THE
RELATIVELY DRY AIRMASS.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 133 AM EDT FRI AUG 30 2013

VERY CHALLENGING FCST SHAPING UP FOR AT LEAST THE NEXT 12HRS AS A
STRONG DISTURBANCE MOVES ACROSS THE UPPER LAKES/NRN ONTARIO. SHRA
AND SOME TSRA WILL MOVE ACROSS OR BE IN THE VCNTY OF KIWD/KCMX
INITIALLY WHILE KSAW SHOULD SEE SHRA/TSRA IN THE NEXT COUPLE OF HRS.
MVFR CONDITIONS SEEM LIKELY WITH THE PCPN...BUT CAN'T RULE OUT BRIEF
IFR. AS FRONTAL BOUNDARY PUSHES ACROSS THE AREA LATER IN THE NIGHT
AND WINDS SHIFT OFF LAKE SUPERIOR...IT APPEARS THERE WILL BE A
PERIOD OF LIFR CONDITIONS AT ALL 3 TERMINALS INTO THE MORNING HRS.
HEADING INTO THE AFTN...UNCERTAINTY REVOLVES AROUND WHETHER LOW
CLOUDS CURRENTLY FARTHER N IN ONTARIO PERSIST THRU THE DAY AND
ADVECT INTO THE AREA ON N TO NE WINDS. FOR NOW...OPTED FOR A MORE
OPTIMISTIC RETURN TO VFR AT ALL TERMINALS IN THE AFTN...BUT
POTENTIAL IS THERE FOR MVFR CIGS TO LINGER INTO THE EVENING...AND IF
SO...CONDITIONS COULD DETERIORATE AFTER SUNSET.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 451 PM EDT THU AUG 29 2013

SOME PATCHY FOG WILL PERSIST THROUGH TONIGHT AS RELATIVELY HIGH
DEWPOINTS AND TEMPERATURE INVERSION REMAIN IN PLACE OVER LAKE
SUPERIOR. COOLER AND DRIER AIR WILL BEGIN MOVING INTO THE AREA FOR
THE WEEKEND...THIS WILL BREAK DOWN THE TEMPERATURE
INVERSION...ALLOWING THE FOG TO FINALLY DISSIPATE. A COUPLE ROUNDS
OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH GUSTY WINDS
ALONG AND BEHIND THE THUNDERSTORMS...EVEN INTO FRIDAY AS A LOW
PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH. THE PRESSURE GRADIENT
WILL AGAIN TIGHTEN SUNDAY NIGHT WITH THE PASSAGE OF A COLD FRONT AND
ASSOCIATED AREA OF LOW PRESSURE THAT WILL PASS JUST TO THE NORTH OF
LAKE SUPERIOR. BEHIND THE COLD FRONT...NORTHWEST WINDS ARE EXPECTED
TO INCREASE INTO THE 15 TO 25 KNOT RANGE SUNDAY NIGHT THROUGH MONDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...TITUS
LONG TERM...JLB
AVIATION...ROLFSON
MARINE...TITUS
Hazardous weather outlook, Aug 29, 4:58 PM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
458 PM EDT THU AUG 29 2013

MIZ001>004-007-009>014-084-085-301200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
458 PM EDT THU AUG 29 2013 /358 PM CDT THU AUG 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON OVER WESTERN UPPER
MICHIGAN AND ACROSS WEST AND CENTRAL UPPER MICHIGAN TONIGHT. SOME
STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THROUGH THE
DAY FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.

LSZ162-240>251-263>267-301200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
458 PM EDT THU AUG 29 2013 /358 PM CDT THU AUG 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR LATE THIS
AFTERNOON AND ACROSS THE LAKE TONIGHT. SOME STORMS MAY BE STRONG AND
PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL DIMINISH THROUGH LATE FRIDAY MORNING.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-301200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
458 PM EDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL DIMINISH THROUGH FRIDAY AFTERNOON. THUNDERSTORMS
WILL ALSO BE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ005-006-301200-
MARQUETTE-ALGER-
458 PM EDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL UPPER MICHIGAN THIS
EVENING. THUNDERSTORMS WILL THEN BE POSSIBLE FOR THE REST OF TONIGHT.
SOME STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS OF 40 TO 50
MPH...SMALL HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST FRIDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY.

GUSTY NORTH WINDS AND WAVES INCREASING TO 4 TO 7 FEET WILL RESULT IN
A HIGH RIP CURRENT RISK ON LAKE SUPERIOR BEACHES FRIDAY AFTERNOON
INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.

JLB

In the hours before

Special weather statement, Aug 30, 1:28 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
128 AM EDT FRI AUG 30 2013

MIZ001>003-009-084-300615-
GOGEBIC-HOUGHTON-KEWEENAW-ONTONAGON-SOUTHERN HOUGHTON-
128 AM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC...HOUGHTON...KEWEENAW AND
ONTONAGON COUNTIES UNTIL 215 AM EDT/115 AM CDT/...

AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF
COPPER HARBOR TO EAGLE RIVER TO 9 MILES NORTHWEST OF BERGLAND...OR
ALONG A LINE EXTENDING FROM 14 MILES EAST OF COPPER HARBOR TO EAGLE
RIVER TO 24 MILES NORTHEAST OF IRONWOOD.  THESE STORMS WERE MOVING
EAST AT 50 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PHOENIX...
  LAURIUM...
  NORWICH...
  GREENLAND...
  BETSY...
  RABBIT BAY
  PORCUPINE MOUNTAINS STATE PARK...

BRIEF...VERY HEAVY RAINFALL MAY CAUSE PONDING OF WATER IN LOW-LYING
AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR
LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

ROLFSON
Special weather statement, Aug 30, 2:32 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
232 AM EDT FRI AUG 30 2013

MIZ002-009-300715-
GOGEBIC-ONTONAGON-
132 AM CDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
215 AM CDT...

AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IRONWOOD.  THIS STORM WAS MOVING EAST AT 35
MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS
STORM. THE HEAVY RAIN WILL CAUSE PONDING OF WATER IN LOW-LYING AREAS
AND ON ROADWAYS WITH POOR DRAINAGE.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  IRONWOOD...
  BESSEMER...
  WAKEFIELD...
  CHANEY LAKE...
  MARENISCO...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:51 AM EDTSpecial Marine WarningMQT39 min

Nearby

Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.